Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 192, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 16, 2019, 12:12 AM CDT for Edwards County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 12:12 AM CDT (05:12 UTC)
- Expired
- Jun 16, 2019, 1:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2348 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2034 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
825 WUUS54 KEWX 160512 SVREWX TXC137-160615- /O.NEW.KEWX.SV.W.0192.190616T0512Z-190616T0615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Austin/San Antonio TX 1212 AM CDT Sun Jun 16 2019 The National Weather Service in Austin San Antonio has issued a * Severe Thunderstorm Warning for... Northeastern Edwards County in south central Texas... * Until 115 AM CDT. * At 1212 AM CDT, a severe thunderstorm was located 20 miles south of Sonora, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Us-377 Near The Kimble-Edwards County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3029 9976 3008 9976 3024 10060 3029 10060 TIME...MOT...LOC 0512Z 273DEG 15KT 3027 10055 HAIL...1.00IN WIND...<50MPH $$
2 follow-up statements
926
WWUS54 KEWX 160531
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1231 AM CDT Sun Jun 16 2019
TXC137-160615-
/O.CON.KEWX.SV.W.0192.000000T0000Z-190616T0615Z/
Edwards TX-
1231 AM CDT Sun Jun 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHEASTERN EDWARDS COUNTY...
At 1228 AM CDT, a severe thunderstorm was located 22 miles south of
Sonora. Another severe thunderstorm was located 16 miles north of
Rocksprings. Both of these storms are moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Us-377 Near The Kimble-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3029 9976 3008 9976 3024 10058 3029 10058
TIME...MOT...LOC 0528Z 273DEG 10KT 3027 10051
HAIL...1.00IN
WIND...60MPH
$$
PLATT003
WWUS54 KEWX 160549
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1249 AM CDT Sun Jun 16 2019
TXC137-160615-
/O.CON.KEWX.SV.W.0192.000000T0000Z-190616T0615Z/
Edwards TX-
1249 AM CDT Sun Jun 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHEASTERN EDWARDS COUNTY...
At 1249 AM CDT, a severe thunderstorm was located 19 miles northwest
of Rocksprings, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Us-377 Near The Kimble-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3029 9976 3008 9976 3023 10051 3029 10051
TIME...MOT...LOC 0549Z 291DEG 19KT 3024 10042
HAIL...1.00IN
WIND...60MPH
$$
PLATTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:26 PM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 15, 6:26 PM CDT, 5 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 626 PM CDT Sat Jun 15 2019 .AVIATION.../00Z TAFS/ Subtropical ridge remains just west of the area and this will allow for the continuation of overnight stratus with MVFR ceilings then breaking out to VFR 15Z-16Z. The chance for some convection to move into the KDRT vicinity will remain in place this evening and again Sunday evening. Have included the mention of VCTS 02Z-05Z. Models are indicating isolated convection across the east after 18Z Sunday. Then there is the potential for convection from the north to travel south and impact the I-35 terminals tomorrow evening into the overnight. With uncertain timing have gone with VCTS. Southerly flow will continue with winds around 10 knots overnight and 10-20 knots with gusts to near 25 knots after 16Z through sunset. && .PREV DISCUSSION... /ISSUED 300 PM CDT Sat Jun 15 2019/ SHORT TERM (Tonight through Sunday Night)... Breezy southerly winds will maintain humid conditions through the short term forecast as Gulf moisture remains entrenched across the region. Early afternoon surface analysis showed a surface low centered southeast of Amarillo with an attendant dryline stretching towards the Davis Mountains and a cold front pushing into the Texas Panhandle. While a few showers may continue to skirt Lavaca, Fayette, and Lee Counties as the sea breeze mixes inland, best chances for rain this evening will remain across Val Verde County. Visible satellite imagery is showing cumulus beginning to develop across the Trans Pecos with a secondary area of development noted across the Sierra Madres/higher terrain of Mexico. SPC Mesoanalysis places over 5000 J/kg across Val Verde County earlier this afternoon and this greater instability should encourage better maintenance of any thunderstorm activity that attempts to move off the dryline or higher terrain later this afternoon and this evening. Steep lapse rates in excess of 8 C/km and surface dew point depressions close to 25 degrees will encourage a gusty wind threat and the potential for some large hail should these thunderstorms reach the county. Otherwise, expect a dry, but humid evening across South Central Texas. There is a signal for some of the convection that develops along the dryline this evening to grow upscale into a larger thunderstorm complex. While a dry forecast is expected overnight, storm motion vectors indicate that should a complex like this develop, it may make a run for the Central Texas counties overnight and will have to watch for this (low probability) potential. Another round of streamer showers looks to spread into the Coastal Plains closer to sunrise with morning lows in the upper 60s to mid 70s. Sunday looks to be a fairly similar day to today with highs in the upper 80s in the Hill Country to near 100 in the Rio Grande Plains. However, slightly more shower coverage is expected across the Coastal Plains as even deeper Gulf moisture arrives (forecast precipitable water values in excess of 2 inches). The dryline may allow for another round of storms to make it to Val Verde County Sunday evening, but any residual boundaries left over from tonight's storms across West Central Texas will also need to be watched as potential areas for convective initiation. Afternoon water vapor imagery shows a compact shortwave churning across New Mexico and as this feature slides into the Southern Plains Sunday night, forcing for ascent along the Northwest Texas frontal boundary as well as any residual outflow will need to be watched for thunderstorm development. High resolution guidance attempts to develop another thunderstorm complex across West Central Texas with storm motion vectors again indicating the potential for this activity to reach South Central Texas should a strong enough cold pool develop. The main differences between tonight and tomorrow night appear to be the presence of these surface boundaries and lift from the Southern Plains shortwave and have increased rain chances Sunday night north of the Highway 90 corridor in response. Gusty winds are expected to be the primary threat with anything that moves into the region, but a large hail threat also cannot be ruled out in the Hill Country should isolated thunderstorms be able to develop during the late afternoon/early evening hours as weak height falls move across West Central Texas ahead of the shortwave. LONG TERM (Monday through Saturday)... As the shortwave trough over the Southern Plains begins to slide east of the region, rain chances appear to be more diurnally driven and will slide east of a Kerrville-San Antonio line Monday and into the Coastal Plains on Tuesday. Heat builds into the region even more behind the departing shortwave with highs rising to the mid 90s to the low 100s by Wednesday as the 850 MB thermal ridge strengthens. This thermal ridge appears to be strongest on Thursday with 850 MB temperatures 25-30 degrees C across the region and consequently, Thursday appears to be the hottest day of the upcoming week. With Gulf moisture remaining in place, this will help contribute to heat index values in the 102-110 degree range and Heat Advisories will probably be needed at some point during the middle of the upcoming week. Heat will linger through the end of the week with low rain chances creeping back into the Coastal Plains by the end of the forecast as the sea breeze becomes more active. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 91 74 92 75 / 10 30 30 30 10 Austin Bergstrom Intl Airport 75 91 74 92 74 / 20 30 30 30 10 New Braunfels Muni Airport 74 91 73 93 74 / 10 20 30 30 - Burnet Muni Airport 74 90 72 91 73 / 10 20 30 30 20 Del Rio Intl Airport 74 95 74 97 76 / 10 10 20 - - Georgetown Muni Airport 75 92 73 92 74 / 10 30 30 40 20 Hondo Muni Airport 74 95 74 97 75 / 10 10 20 10 - San Marcos Muni Airport 74 93 73 92 74 / 10 30 30 30 10 La Grange - Fayette Regional 77 92 75 92 76 / 20 50 30 50 - San Antonio Intl Airport 75 93 74 94 75 / 10 20 30 20 - Stinson Muni Airport 76 93 74 95 75 / 10 10 30 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...10 Short-Term/Long-Term...04
Hazardous weather outlook, Jun 15, 4:30 AM CDT, 19 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 430 AM CDT Sat Jun 15 2019 TXZ171>173-183>194-202>209-217>225-228-160930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 430 AM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A few strong to severe storms are possible this evening across Val Verde county. Damaging winds and large hail will be the main severe weather concerns. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few strong to severe storms are possible Sunday afternoon and evening for areas north of Highway 90. Damaging winds and large hail will be the main severe weather concerns. Hot and humid conditions will return to south central Texas next week, especially Wednesday and Thursday. Afternoon heat indices on Wednesday and Thursday will reach the 102 to 110 degree range along the Rio Grande and areas along and east of I-35. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 15, 10:14 PM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1014 PM CDT Sat Jun 15 2019 TXZ183-160400- Val Verde TX- 1014 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY UNTIL 1100 PM CDT... At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Juno, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Val Verde County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3029 10071 2998 10071 3023 10121 3029 10122 TIME...MOT...LOC 0314Z 292DEG 18KT 3029 10105 CP
Special weather statement, Jun 15, 10:19 PM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1019 PM CDT Sat Jun 15 2019 TXZ183-160415- Val Verde TX- 1019 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAL VERDE COUNTY UNTIL 1115 PM CDT... At 1018 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Pandale, or 18 miles northeast of Langtry, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Comstock, Bakers Crossing and Devils River SNA - Del Norte. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 2998 10153 3013 10139 3005 10086 2964 10119 TIME...MOT...LOC 0318Z 300DEG 14KT 3005 10141 MSL
Special weather statement, Jun 15, 11:53 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1153 PM CDT Sat Jun 15 2019 TXZ184-160545- Edwards TX- 1153 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDWARDS COUNTY UNTIL 1245 AM CDT... At 1153 PM CDT, Doppler radar was tracking a strong thunderstorm 18 miles northwest of Rocksprings, moving east at 25 mph. Penny size hail will be possible with this storm. Locations impacted include... Us-377 Near The Kimble-Edwards County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3029 9981 3008 9985 3022 10042 3029 10041 TIME...MOT...LOC 0453Z 279DEG 23KT 3026 10034
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:14 PM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| Jun 15, 10:19 PM CDT | Special Weather Statement | EWX | Val Verde | 56 min |
| Jun 15, 11:53 PM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| Jun 16, 11:45 AM CDT | Special Weather Statement | EWX | Fayette | 45 min |
| Jun 16, 12:29 PM CDT | Special Weather Statement | EWX | Lee | 46 min |
| Jun 16, 12:46 PM CDT | Special Weather Statement | EWX | Fayette | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.